Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 27, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 16, 2012, 3:12 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 17, 2012, 12:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 3:12 PM MST (22:12 UTC)
- In effect from
- Dec 17, 2012, 12:00 AM MST
- Expired
- Dec 18, 2012, 9:04 AM MST
- In force
- 33 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS75 KBYZ 162212 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 312 PM MST SUN DEC 16 2012 .LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TONIGHT WHILE HIGH PRESSURE BUILDS OVER EASTERN IDAHO. THIS COMBINATION WILL CREATE STRONG WINDS IN THE BEARTOOTH FOOTHILLS AND UPPER YELLOWSTONE RIVER VALLEY. MTZ065-066-172215- /O.NEW.KBYZ.WI.Y.0027.121217T0700Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 312 PM MST SUN DEC 16 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY. * TIMING...SOUTHWEST WINDS WILL INTENSIFY LATE TONIGHT. THE STRONGEST WINDS ARE LIKELY TO OCCUR MONDAY AFTERNOON INTO MONDAY NIGHT. WIND SPEEDS WILL DIMINISH TUESDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO SPRINGDALE AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED...INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
6 follow-up statements
298 WWUS75 KBYZ 170431 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 931 PM MST SUN DEC 16 2012 .LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TONIGHT WHILE HIGH PRESSURE BUILDS OVER EASTERN IDAHO. THIS COMBINATION WILL CREATE STRONG WINDS IN THE BEARTOOTH FOOTHILLS AND UPPER YELLOWSTONE RIVER VALLEY. MTZ065-066-171800- /O.CON.KBYZ.WI.Y.0027.121217T0700Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 931 PM MST SUN DEC 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * TIMING...SOUTHWEST WINDS WERE GUSTING TO 50 MPH AT LIVINGSTON SUNDAY EVENING. THESE WINDS WILL INTENSIFY LATE TONIGHT WITH GUSTS UP TO 70 MPH EXPECTED BY MONDAY AFTERNOON INTO MONDAY NIGHT. WIND SPEEDS WILL DIMINISH TUESDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO SPRINGDALE AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED... INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
989 WWUS75 KBYZ 171034 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 334 AM MST MON DEC 17 2012 .AN UNSTABLE AIRMASS WILL COMBINE WITH STRONG WINDS ALOFT AND A FAVORABLE WEATHER PATTERN TO BRING STRONG GUSTY WINDS TO WESTERN AREAS OF SOUTH CENTRAL MONTANA. MTZ065-066-181045- /O.CON.KBYZ.WI.Y.0027.000000T0000Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 334 AM MST MON DEC 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * CURRENT CONDITIONS...WINDS HAVE SLACKENED AT LIVINGSTON AND NYE OVERNIGHT BUT STRONGER WINDS ARE EXPECTED TO RETURN JUST AFTER DAYBREAK. * TIMING...WINDS WILL INTENSIFY THIS MORNING WITH GUSTS UP TO 70 MPH EXPECTED THIS AFTERNOON INTO TUESDAY. WIND SPEEDS WILL DIMINISH TUESDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO SPRINGDALE AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED... INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
617 WWUS75 KBYZ 171702 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1002 AM MST MON DEC 17 2012 .AN UNSTABLE AIRMASS WILL COMBINE WITH STRONG WINDS ALOFT AND A FAVORABLE WEATHER PATTERN TO BRING STRONG GUSTY WINDS TO WESTERN AREAS OF SOUTH CENTRAL MONTANA INTO TUESDAY. MTZ065-066-181715- /O.CON.KBYZ.WI.Y.0027.000000T0000Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1002 AM MST MON DEC 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO BIG TIMBER AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED... INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AS HIGH AS 60 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MUCH OF TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
279 WWUS75 KBYZ 180432 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 932 PM MST MON DEC 17 2012 .AN UNSTABLE AIRMASS WILL COMBINE WITH STRONG WINDS ALOFT AND A FAVORABLE WEATHER PATTERN TO BRING STRONG GUSTY WINDS TO WESTERN AREAS OF SOUTH CENTRAL MONTANA INTO TUESDAY. MTZ065-066-190100- /O.CON.KBYZ.WI.Y.0027.000000T0000Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 932 PM MST MON DEC 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO BIG TIMBER AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED... INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AS HIGH AS 60 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MUCH OF TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
533 WWUS75 KBYZ 181017 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 317 AM MST TUE DEC 18 2012 MTZ065-066-190100- /O.CON.KBYZ.WI.Y.0027.000000T0000Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 317 AM MST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * CURRENT CONDITIONS...WINDS DECREASED OVERNIGHT WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND BE STRONGEST AROUND MIDDAY. * IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED ALONG I-90 FROM LIVINGSTON TO BIG TIMBER AS WELL AS NEAR NYE. ANY LOOSE OBJECTS OUTDOORS MAY BE DAMAGED OR BECOME AIRBORNE IF NOT SECURED... INCLUDING CHRISTMAS DECORATIONS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AS HIGH AS 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
234 WWUS75 KBYZ 181604 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 904 AM MST TUE DEC 18 2012 MTZ065-066-181715- /O.CAN.KBYZ.WI.Y.0027.000000T0000Z-121219T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 904 AM MST TUE DEC 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST TO WEST WINDS WILL GUST FROM 30 TO 50 MPH TODAY... CREATING ERRATIC CROSS WINDS FOR TRAVELERS ALONG INTERSTATE 90 BETWEEN LIVINGSTON AND BIG TIMBER. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 16, 8:51 AM MST, 6 hours 21 minutes earlier.
Area forecast discussion, Dec 16, 8:51 AM MST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
851 AM MST SUN DEC 16 2012
.SHORT TERM...VALID FOR TDY AND MON...
NO CHANGES PLANNED THIS MORNING. UPPER TROF WILL MOVE ACROSS THE
AREA TODAY BRINGING STRONGER WESTERLY WINDS TO THE REGION...ALONG
WITH A CHANCE FOR RAIN/SNOW SHOWERS THIS AFTERNOON ACROSS THE
PLAINS. WEST FACING MOUNTAIN SLOPES COULD SEE 2 TO 4 INCHES OF
FRESH SNOW TODAY. DOWNSLOPE FLOW WILL WORK TO BOOST TEMPERATURES
THIS AFTERNOON...HOWEVER WITH COLD START TO THE DAY AND INCREASING
CLOUD COVER MID 30S SEEM REASONABLE FOR MOST LOCATIONS WITH A FEW
LOWER 40S NOT OUT OF THE QUESTION WEST. FOCUS FOR TONIGHT WILL BE
ON WINDS IN THE WEST AS GAP CONDITIONS AND THE POTENTIAL FOR
MOUNTAIN WAVE DEVELOPMENT EXISTS. WILL EVALUATE THE POTENTIAL FOR
ANY WIND HIGHLITES WITH THE AFTERNOON PACKAGE. CHAMBERS
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MINIMAL CHANGES TO THE EXTENDED PERIOD AS MODELS CONTINUE IN
PRETTY AGREEMENT FOR THE END OF THE WORKWEEK. SOME SLIGHT
DIFFERENCES DEVELOP FOR THE WEEKEND...WITH PROGRESSIVE PATTERN
BECOMING MORE AMPLIFIED IN THE EC...WHILE THE GFS REMAINS MORE
ZONAL.
HAVE MAINTAINED A DRY FORECAST TO START THE PERIOD ON WEDNESDAY.
AS RIDGE BUILDS TO OUR WEST. NORTHWEST FLOW ALOFT REMAINS IN
PLACE...KEEPING TEMPS BELOW NORMAL INTO WEDNESDAY. THE RIDGE
AXIS SHIFTS QUICKLY EASTWARD THURSDAY...SETTING UP SOUTHWEST FLOW
ACROSS THE REGION BY THURSDAY NIGHT. MOISTURE BEGINS IMPACTING
BEARTOOTH/ABSAROKAS AGAIN LATE THURSDAY NIGHT/FRIDAY MORNING. HAVE
INTRODUCED MOUNTAIN POPS BEGINNING THURSDAY NIGHT. ADDED SLIGHT
POPS ACROSS PORTIONS OF THE CWA FOR THE REMAINDER OF THE
PERIOD...OPTING TO LEAN TOWARD WETTER GFS AT THIS TIME...IN LARGE
PART BECAUSE OF POTENTIAL IMPACT TO HOLIDAY TRAVEL. TEMPERATURES
CONTINUE TO LOOK ON TRACK FOR THURSDAY THROUGH THE EXTENDED
PERIOD...AT LEAST FOR NOW WITH MODELS DIVERGING SO SIGNIFICANTLY.
EC WOULD FAVOR WARMER TEMPS...WHILE GFS FAVORS COOLER TEMPS. AAG
&&
.AVIATION...
MAINLY VFR CONDITIONS WILL PREVAIL ACROSS ALL ROUTES TO BEGIN THE
DAY...BECOMING INCREASINGLY CLOUDY THROUGH TODAY AS ANOTHER
DISTURBANCE CROSSES THE REGION...BRINGING A CHANCE FOR SNOW
SHOWERS. EXPECT MVFR TO LOCALIZED IFR CONDITIONS WITH
PRECIPITATION. MOUNTAIN OBSCURATIONS ARE EXPECTED THROUGHOUT THE
DAY FOR THE BEARTOOTH/ABSAROKA MOUNTAINS. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 036 024/045 025/035 016/028 013/038 022/035 022/036
2/W 14/W 11/N 11/B 10/B 11/B 02/J
LVM 031 024/040 025/028 012/023 010/035 022/035 022/034
4/J 56/W 21/N 11/N 10/N 11/B 22/J
HDN 036 021/044 023/036 012/030 012/036 021/035 021/037
2/W 13/W 21/N 11/B 10/B 11/B 02/J
MLS 033 018/038 022/035 013/028 011/031 013/034 015/036
2/J 12/W 11/N 11/B 10/B 11/B 00/B
4BQ 034 014/038 021/035 013/029 013/031 017/037 019/034
3/W 11/B 31/B 10/B 10/B 11/B 00/B
BHK 032 015/037 019/034 012/028 012/030 011/033 013/032
3/J 11/B 10/N 11/B 10/B 11/B 00/B
SHR 033 015/044 021/034 011/027 012/033 018/039 020/041
3/J 12/W 21/B 11/B 10/B 11/B 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 16, 3:27 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 327 AM MST SUN DEC 16 2012 MTZ028>042-056>058-063>068-WYZ098-099-171030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 327 AM MST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WESTERLY FLOW ALOFT AND AN UNSTABLE AIRMASS WILL COMBINE WITH A FAVORABLE WEATHER PATTERN TO BRING GUSTY WINDS ACROSS THE REGION MONDAY AND TUESDAY. WIND GUSTS TO 50 MPH MAY BE COMMON ALONG THE FOOTHILLS NEAR THE BEARTOOTH-ABSAROKA MOUNTAINS AND THE CRAZY MOUNTAINS. MOUNTAIN SNOWFALL WILL CONTINUE TO ACCUMULATE MONDAY AND TUESDAY. ADDITIONAL ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BEFORE DRYING ARRIVES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.